Texas, 2003

Tornado and Hail in Texas, May 7, 2003

May 7, 2003 · NWS FWD · 3 events in 1 county or zone

2 hail, 1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 7, 4:47 PM CST, 2 hours 13 minutes earlier.

Area forecast discussion, May 7, 4:47 PM CST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
547 PM CDT WED MAY 7 2003

AVIATION DISCUSSION...
VFR THRU 7 OR 8Z...THEN MVFR STRATUS ADVECTING NORTHWARD OVER BOTH
KACT AND KDFW TRACONS UNTIL MID TO LATE THURSDAY MORNING.  PRESSURE
GRADIENT WILL TIGHTEN UP TOMORROW...THUS EXPECT GUSTY LOW LEVEL
SOUTH WINDS IN THE 15-28KT RANGE FROM 15Z ON.  AS FOR CONVECTION...
IT STARTED LATE THIS AFTERNOON VCNTY OF KSWW. SUPERCELLS AND OTHER
STORMS WILL TRACK NNE TOWARD KFDR...THEN CURVE EAST THROUGH CENTRAL
AND NORTHEAST OKLAHOMA OVERNIGHT.  75

XXXXXXXXXXXXXXXXXXXXXXXXXXXXXXX

405 PM CDT WED MAY 7 2003

STRATOCUMULUS TO THE SOUTH OF THE METROPLEX ARE DIMINISHING AT THIS
HOUR...LIKELY DUE TO SUBSIDENCE FROM UPPER RIDGING BUILDING INTO
NORTH TEXAS AHEAD OF A WESTERN SHORT WAVE. MEANWHILE...CUMULUS WERE
STARTING TO BUBBLE OUT OVER SAN ANGELO WHERE RETURNING MOISTURE AND
TEMPERATURES IN THE MID 90S COULD BE FOUND. WILL HAVE TO WATCH HOW
ANY THUNDERSTORMS ADVECT THIS EVENING TOWARDS NORTH TEXAS.

THERE ARE A MIND BOGGLING NUMBER OF THINGS THAT COULD HAPPEN
TONIGHT. THE UPPER TROUGH IS EXPECTED TO EJECT INTO THE LEE OF THE
ROCKIES OVERNIGHT...SETTING UP THE LOW LEVEL JET. THE ETA DEVELOPS A
CONVECTIVE COMPLEX NEAR WICHITA FALLS AND ADVECTS IT MAINLY THROUGH
OKLAHOMA AFTER MIDNIGHT. THIS SCENARIO LOOKS PLAUSIBLE AS THE LOW
LEVEL JET INTERACTS WITH THE EJECTING UPPER TROUGH. MEANWHILE...A
COMPLEX MAY SURVIVE LONG ENOUGH FROM THE WEST TO MAKE IT TO OUR
SOUTHERN ZONES THIS EVENING BEFORE TOO MUCH STABILIZATION SETS IN.
HOWEVER...IF THE LOW LEVEL JET GETS GOING FAIRLY EARLY
TONIGHT...THAN IT COULD SURVIVE EVEN LONGER. TO MAKE A LONG STORY
SHORT...WILL HAVE TO GO SLIGHT CHANCES EVERYWHERE WITH THE
UNCERTAINTY IN WHAT COULD OCCUR TONIGHT. THIS MAY NEED TO BE UPPED
LATER THIS EVENING IN SOME PARTS...DEPENDING ON WHAT PANS OUT.

THURSDAY LOOKS AGAIN LIKE A SLIGHT CHANCE DAY FOR MUCH OF THE
AREA...AS AN APPROACHING DRYLINE WORKS WITH HEATING AND AN UPPER
TROUGH TO TRY AND BREAK OUR CAPPING INVERSION. WITH LOW PRESSURE AND
THE JET ENERGY SO FAR NORTH OF THE AREA...OUR CAP MAY PROVE
INSURMOUNTABLE...HENCE THE SLIGHT POPS. AT THIS TIME...A GOOD
AREAWIDE RAINFALL IS PROVING A DIFFICULT CONCEPT ONCE AGAIN. FRIDAY
LOOKS LIKE A DITTO OF THURSDAY AS ANOTHER WAVE SLIPS BY WELL TO OUR
NORTH. BY SATURDAY...WILL UP TO CHANCE NORTHERN HALF AS LOW PRESSURE
IS PROGGED TO DIP A BIT FURTHER SOUTH...ALTHOUGH WILL ALLOW NIGHT
SHIFT TO ANALYZE THE SOUTHERN TIER...WHERE POPS ARE CURRENTLY NIL
PER COORDINATION.

SUNDAY NIGHT THROUGH TUESDAY...SLIGHT POPS WILL BE THE RULE AS I AM
HARD PRESSED TO FIND A HIGH CERTAINTY OF A RAINFREE DAY WITH FAST
WESTERLY FLOW AND A FRONT HANGING AROUND CENTRAL TEXAS. BY
WEDNESDAY...WILL UP TO CHANCE AS GFS/ECMWF TREND SHOW ANOTHER
SIGNIFICANT UPPER TROUGH APPROACHING THE CENTRAL AND SOUTHERN PLAINS.

FCSTID = 30
DFW   72  91  72  90 /  20  20  20  20
ACT   75  92  74  90 /  20  20  20   0
PRX   72  89  72  90 /  20  20  20  20
DTO   72  91  70  90 /  20  20  20  20
TKI   72  90  72  90 /  20  20  20  20
DAL   72  91  72  90 /  20  20  20  20
TRL   73  90  73  90 /  20  20  20  20
CRS   73  91  74  90 /  20  20  20   0
TPL   75  92  74  90 /  20  20  20   0

.FWD...NONE.
Hazardous weather outlook, May 7, 2:43 PM CST, 4 hours 17 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-081100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
343 PM CDT WED MAY 7 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...

THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER NORTH TEXAS
TONIGHT...MAINLY OVER THE NORTHWEST PORTION...NORTH OF INTERSTATE
20...AND WEST OF INTERSTATE 35. THE MAIN THREAT WILL BE FROM HAIL
AND HIGH WIND...ALTHOUGH AN ISOLATED TORNADO IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH NEXT TUESDAY OVER
PORTIONS OF NORTH TEXAS. WHILE NO ORGANIZED SEVERE WEATHER IS
EXPECTED AT THIS TIME...SOME OF THE STORMS COULD BECOME SEVERE.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED...MAINLY THIS EVENING IN THE
NORTHWEST PART OF NORTH TEXAS IN THE SLIGHT RISK AREA.

42

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 hail, 1 tornado. Local standard time, as filed.

Tornado, Eastland

When
May 7, 7:00 PM CST
Where
Eastland County, 2 mi NW of Cisco
Rating
F0
Path length
0.3 mi
Path width
50 yd
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
32.400, -98.983

A National Weather Service employee observed a small tornado on the ground in open country for several minutes.

Hail, Eastland

When
May 7, 7:13 PM CST
Where
Eastland County, 3 mi NE of Eastland
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
32.433, -98.783

Hail, Eastland

When
May 7, 7:47 PM CST
Where
Eastland County, Ranger
Measured
0.88 in hail
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
32.467, -98.683

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2003Every state in 2003This day in weather historyThe tornado archive for Texas, 2003Warnings in Texas, May 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5355882, 5355883, 5355881.